Please use this identifier to cite or link to this item:
Type: Artigo de periódico
Title: Mathematical Models For The Aedes Aegypti Dispersal Dynamics: Travelling Waves By Wing And Wind.
Author: Takahashi, Lucy Tiemi
Maidana, Norberto Anibal
Ferreira, Wilson Castro
Pulino, Petronio
Yang, Hyun Mo
Abstract: Biological invasion is an important area of research in mathematical biology and more so if it concerns species which are vectors for diseases threatening the public health of large populations. That is certainly the case for Aedes aegypti and the dengue epidemics in South America. Without the prospect of an effective and cheap vaccine in the near future, any feasible public policy for controlling the dengue epidemics in tropical climates must necessarily include appropriate strategies for minimizing the mosquito population factor. The present paper discusses some mathematical models designed to describe A. aegypti's vital and dispersal dynamics, aiming to highlight practical procedures for the minimization of its impact as a dengue vector. A continuous model including diffusion and advection shows the existence of a stable travelling wave in many situations and a numerical study relates the wavefront speed to a few crucial parameters. Strategies for invasion containment and its prediction based on measurable parameters are analysed.
Subject: Aedes
Flight, Animal
Insect Vectors
Life Cycle Stages
Models, Biological
Population Dynamics
Tropical Climate
Citation: Bulletin Of Mathematical Biology. v. 67, n. 3, p. 509-28, 2005-May.
Rights: fechado
Identifier DOI: 10.1016/j.bulm.2004.08.005
Date Issue: 2005
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
pmed_15820740.pdf646.46 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.